×

zbMATH — the first resource for mathematics

A note on linear independence of polylogarithms over the rationals. (English) Zbl 1286.11108
The paper contains a new lower bound for the dimension of the linear space over the rationals spanned by \(1\) and values of polylogarithms of a given rational number. As a special case the authors prove the following theorem.
Let \(\alpha=\frac{p}{q}\) be a rational number with \(0<|\alpha|<1\) and \(q\leq50\). Let \(s\geq356\). Then \[ \dim_{\mathbb Q}\bigl(\mathbb Q+\mathbb Q\, Li_1(\alpha)+\dots+\mathbb Q\, Li_s(\alpha)\bigr)\geq3 \] where \(Li\) is the polylogarithmic function.
MSC:
11J72 Irrationality; linear independence over a field
11G55 Polylogarithms and relations with \(K\)-theory
41A21 Padé approximation
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] S. Fischler and W. Zudilin, A refinement of Nesterenko’s linear independence criterion with applications to zeta values, Math. Ann. 347 (2010), no. 4, 739-763. · Zbl 1206.11088 · doi:10.1007/s00208-009-0457-y
[2] M. Hata, On the linear independence of the values of polylogarithmic functions, J. Math. Pures Appl. (9) 69 (1990), no. 2, 133-173. · Zbl 0712.11040
[3] L. Lewin (ed.), Structural properties of polylogarithms , Mathematical Surveys and Monographs, 37, Amer. Math. Soc., Providence, RI, 1991. · Zbl 0745.33009
[4] R. Marcovecchio, Linear independence of linear forms in polylogarithms, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 5 (2006), no. 1, 1-11. · Zbl 1114.11063 · eudml:242318
[5] Yu. V. Nesterenko, Linear independence of numbers, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 1985 , no. 1, 46-49, 108, English translation: Moscow Univ. Math. Bull. 40 (1985), no. 1, 69-74.
[6] E. M. Nikišin, Irrationality of values of functions \(F(x,s)\), Mat. Sb. (N.S.) 109(151) (1979), no. 3, 410-417, 479, English translation: Math. USSR Sbornik 37 (1980), no. 3, 381-388.
[7] T. Rivoal, Indépendance linéaire des valeurs des polylogarithmes, J. Théor. Nombres Bordeaux 15 (2003), no. 2, 551-559. · Zbl 1079.11038 · doi:10.5802/jtnb.413 · numdam:JTNB_2003__15_2_551_0 · eudml:224484
[8] J. B. Rosser and L. Schoenfeld, Approximate formulas for some functions of prime numbers, Illinois J. Math. 6 (1962), 64-94. · Zbl 0122.05001
[9] L. J. Slater, Generalized hypergeometric functions , Cambridge Univ. Press, Cambridge, 1966. · Zbl 0135.28101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.